zbMATH — the first resource for mathematics

Nonhomogeneous boundary value problems for some nonlinear equations with singular \(\phi\)-Laplacian. (English) Zbl 1170.34014
The paper studies existence and multiplicity results for the quasilinear equation \[ (\phi(u'))'=f(t,u,u') \] under nonhomogeneous Dirichlet conditions
\[ u(0)=A,\qquad u(T)=B \] and Neumann-Steklov boundary conditions
\[ \phi(u'(0)) = g_0(u(0)),\qquad \phi(u'(T)) = g_T(u(T)). \] It is assumed that \(\phi:(-a,a)\to \mathbb{R}\) is an increasing homeomorphism such that \(\phi(0)=0\), and \(f\), \(g_0\) and \(g_T\) are continuous functions. Using the well-known Leray-Schauder approach, it is proved that the problem has a solution for any right-hand term \(f\), provided that the Dirichlet boundary data satisfies the (sharp) condition \(|B-A|<aT\). Moreover, the Neumann-Steklov problem is solved under suitable sign conditions of Villari’s type. Furthermore, the method of upper and lower solutions is extended to the case of nonhomogeneous Neumann conditions, without restrictions of Nagumo type. The combination of this method with Leray-Schauder degree allows the author to prove an Ambrosetti-Prodi type multiplicity result.

34B15 Nonlinear boundary value problems for ordinary differential equations
47N20 Applications of operator theory to differential and integral equations
Full Text: DOI
[1] Amann, H.; Ambrosetti, A.; Mancini, G., Elliptic equations with noninvertible Fredholm linear part and bounded nonlinearities, Math. Z., 158, 179-194, (1978) · Zbl 0368.35032
[2] Bereanu, C.; Mawhin, J., Nonlinear Neumann boundary value problems with φ-Laplacian operators, An. stiint. univ. ovidius constanta, 12, 73-92, (2004) · Zbl 1117.34015
[3] Bereanu, C.; Mawhin, J., Existence and multiplicity results for some nonlinear problems with singular φ-Laplacian, J. differential equations, 243, 536-557, (2007) · Zbl 1148.34013
[4] De Coster, C.; Habets, P., Two-point boundary value problems. lower and upper solutions, (2006), Elsevier Amsterdam · Zbl 1330.34009
[5] Massabó, I.; Pejsachowicz, J., On the connectivity properties of the solution set of parametrized families of compact vector fields, J. funct. anal., 59, 151-166, (1984) · Zbl 0562.47048
[6] Mawhin, J., Topological degree methods in nonlinear boundary value problems, CBMS series, vol. 40, (1979), Amer. Math. Soc. Providence, RI · Zbl 0414.34025
[7] Mawhin, J.; Rebello, C.; Zanolin, F., Continuation theorems for ambrosetti – prodi type periodic problems, Commun. contemp. math., 2, 87-126, (2000) · Zbl 0963.34027
[8] Villari, G., Soluzioni periodiche di una classe di equazione differenziali del terz’ordine, Ann. mat. pura appl., 73, 103-110, (1966) · Zbl 0144.11401
[9] Rachunková, I.; Tvrdy, M., Periodic problems with φ-Laplacian involving non-ordered lower and upper solutions, Fixed point theory, 6, 99-112, (2005) · Zbl 1069.34025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.